question-icon

I get injections of testosterone cypionate (one milliliter) once every

default
Posted on Sun, 17 Feb 2019
Question: I get injections of testosterone cypionate (one milliliter) once every two weeks. I noticed that my right hand is swollen last night. I'm scheduled for another treatment tomorrow morning. Is the swelling and injection related and should I go in for another treatment?
doctor
Answered by Dr. Dorina Gurabardhi (1 hour later)
Brief Answer:
Probably the symptoms are related to a side effect of the injection.

Detailed Answer:
Hello dear and welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

I understand you concern.

I kindly want to ask if the swelling is at the injection site?

If the swelling is at the injection side, it can be a normal reaction of the skin.

I recommend to use anti inflammatory medication to reduce the swelling, such as Acetaminophen 500 mg.

I also recommend to use cool compresses for relief.

The swelling will go away in a few days, so I suggest you not to worry.

You can post point the next injection until the swelling has gone.

Hope I have answered your query. Let me know if I can assist you further.


Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Dorina Gurabardhi (44 minutes later)
No the injection site is left buttocks and swelling is right hand. I thought I remembered reading that swelling of any appendage after a test. treatment isn't good.
doctor
Answered by Dr. Dorina Gurabardhi (40 minutes later)
Brief Answer:
Probably water retention due to the testosterone injections.

Detailed Answer:
Hi again dear,

Thank you for the information.

The swelling of the hand is probably relates to the water retention.

It is a common side effect of the testosterone injections.

I recommend postponing the next injection.

Meanwhile, I recommend to do a complete blood count and a cardiovascular check up for further evaluation.

After the examinations you can contact me again for further treatment.

Take care dear,

Dr.Dorina Gurabardhi
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Dorina Gurabardhi

General & Family Physician

Practicing since :2013

Answered : 9863 Questions

premium_optimized

The User accepted the expert's answer

Share on
I get injections of testosterone cypionate (one milliliter) once every

Brief Answer: Probably the symptoms are related to a side effect of the injection. Detailed Answer: Hello dear and welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice. I understand you concern. I kindly want to ask if the swelling is at the injection site? If the swelling is at the injection side, it can be a normal reaction of the skin. I recommend to use anti inflammatory medication to reduce the swelling, such as Acetaminophen 500 mg. I also recommend to use cool compresses for relief. The swelling will go away in a few days, so I suggest you not to worry. You can post point the next injection until the swelling has gone. Hope I have answered your query. Let me know if I can assist you further.